zbMATH — the first resource for mathematics

Character sheaves. V. (English) Zbl 0602.20036
The reviewed paper is part 5 of a series [for part IV see the preceding review] devoted to the study of a class \(\hat G\) of irreducible perverse sheaves (called character sheaves) on a connected reductive algebraic group G over an algebraically closed field k. The numbering of sections, subsections and references continues that of the earlier parts.
Most results of this paper hold under the following restrictions on the characteristic p of k: if \(p=5\), then G has no factors of type \(E_ 8\); if \(p=3\), then G has no factors of type \(E_ 7\), \(E_ 8\), \(F_ 4\), \(G_ 2\); if \(p=2\), then G has no factors of type \(E_ 6\), \(E_ 7\), \(E_ 8\), \(F_ 4\), \(G_ 2.\)
One of the main results of the paper (theorem 23.1) gives a classification of the character sheaves of G on which the group of components of the centre acts faithfully. There are four sections in the paper (from 22 to 25). Section 22 contains results for the classical groups in characteristic 2. Section 23 shows the classification of character sheaves and a multiplicity formula. Local intersection cohomology with twisted coefficients of the closure of a unipotent class are contained in Section 24. In Section 25 it is shown that in the case when G is defined over \(F_ q\) \((k=\bar F_ q)\), the characteristic functions of the character sheaves A which are themselves defined over \(F_ q\), form an orthonormal basis of the space of class functions on \(G(F_ q)\).
Reviewer: N.I.Osetinski

20G05 Representation theory for linear algebraic groups
14L30 Group actions on varieties or schemes (quotients)
20G15 Linear algebraic groups over arbitrary fields
14F30 \(p\)-adic cohomology, crystalline cohomology
14L40 Other algebraic groups (geometric aspects)
20G40 Linear algebraic groups over finite fields
20G10 Cohomology theory for linear algebraic groups
Full Text: DOI
[1] Lusztig, G, Intersection cohomology complexes on a reductive group, Invent. math., 75, 205-272, (1984) · Zbl 0547.20032
[2] Lusztig, G, Character sheaves, I, Adv. in math., 56, 193-237, (1985) · Zbl 0586.20018
[3] Lusztig, G, Characters of reductive groups over a finite field, () · Zbl 0930.20041
[4] Springer, T.A, Trigonometric sums, Green functions of finite groups and representations of Weyl groups, Invent. math., 36, 173-207, (1976) · Zbl 0374.20054
[5] Lusztig, G, Character sheaves, II, Adv. in math., 57, 226-265, (1985) · Zbl 0586.20019
[6] Lusztig, G, Character sheaves, III, Adv. in math., 57, 266-315, (1985) · Zbl 0594.20031
[7] Alvis, D; Lusztig, G, On Springer’s correspondence for simple groups of type En (n = 6, 7, 8), (), 65-72
[8] Beynon, W.M; Spaltenstein, N, Green functions of finite Chevalley groups of type En (n = 6, 7, 8), (), 584-614 · Zbl 0539.20025
[9] Kazhdan, D; Lusztig, G, Schubert varieties and Poincaré duality, (), 185-203
[10] Lusztig, G, Green polynomials and singularities of unipotent classes, Advan. in math., 42, 169-178, (1981) · Zbl 0473.20029
[11] Lusztig, G, Irreducible representations of finite classical groups, Invent. math., 43, 125-175, (1977) · Zbl 0372.20033
[12] Lusztig, G, Character sheaves, IV, Adv. in math., 59, 1-63, (1986) · Zbl 0602.20035
[13] Lusztig, G; Spaltenstein, N, On the generalized Springer correspondence for classical groups, () · Zbl 0579.20035
[14] Shoji, T; Shoji, T, On the Springer representations of Weyl groups of classical algebraic groups, Comm. algebra, Comm. algebra, 7, 2027-2033, (1979) · Zbl 0426.20028
[15] Shoji, T, On the Green polynomials of a Chevalley group of type F4, Comm. algebra, 10, 505-543, (1982) · Zbl 0485.20031
[16] Shoji, T, On the Green polynomials of classical groups, Invent. math., 74, 239-264, (1983) · Zbl 0525.20027
[17] Spaltenstein, N, Appendix, (), 73-78
[18] {\scN. Spaltenstein}, Existence of good transversal slices to nilpotent orbits in good characteristic, J. Fac. Sci. Univ. Tokyo Sect. I(A){\bf31} 283-286. · Zbl 0581.17003
[19] Spaltenstein, N, On the generalized Springer correspondence for exceptional groups, () · Zbl 0574.20029
[20] {\scT. A. Springer}, A purity result for fixed point varieties in flag manifolds, J. Fac. Sci. Univ. Tokyo Sect. I(A){\bf31} 271-282. · Zbl 0581.20048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.